Advanced Search
Article Contents
Article Contents

Smoothing Newton methods for symmetric cone linear complementarity problem with the Cartesian $P$/$P_0$-property

Abstract Related Papers Cited by
  • A smoothing Newton method based on the CHKS smoothing function for a class of non-monotone symmetric cone linear complementarity problem (SCLCP) with the Cartesian $P$-property and a regularization smoothing Newton method for SCLCP with the Cartesian $P_0$-property are proposed. The existence of Newton directions and the boundedness of iterates, two important theoretical issues encountered in the smoothing method, are showed for these two classes of non-monotone SCLCP. Finally, we show that these two algorithms are globally convergent. Moreover, they are globally linear and locally quadratic convergent under a nonsingular assumption.
    Mathematics Subject Classification: Primary: 90C25; Secondary: 90C33.


    \begin{equation} \\ \end{equation}
  • [1]

    X. D. Chen, D. Sun and J. Sun, Complementarity functions and numerical experiments on smoothing Newton methods for second-order-cone complementarity problems, Comput. Optim. Appl., 25 (2003), 39-56.doi: 10.1023/A:1022996819381.


    X. Chen and H. D. Qi, Cartesian P-property and its applications to the semidefinite linear complementarity problem, Math. Program., Ser. A 106 (2006), 177-201.


    X. J. Chen and Y. Y. Ye, On homotopy-smoothing methods for box-constrained variational inequalities, SIAM J. Control. Optim., 37 (1999), 589-616.doi: 10.1137/S0363012997315907.


    X. J. Chen, Smoothing methods for complementarity problems and their applications: A survey, J. Oper. Res. Soc. Japan, 43 (2000), 32-47.doi: 10.1016/S0453-4514(00)88750-5.


    X. J. Chen and S. H. Xiang, Computation of error bounds for P-matrix linear complementarity problems, Math. Program., Ser. A 106 (2006), 513-525.


    X. H. Chen and C. F. Ma, A regularization smoothing Newtone method for solving nonlinear complementarity problem, Nonlinear Anal. Real World Appl., 10 (2009), 1702-1711.doi: 10.1016/j.nonrwa.2008.02.010.


    F. H. Clarke, "Optimization and Nonsmooth Analysis," Wiley Press, New York, 1983.


    J. Faraut and A. Koranyi, "Analysis on Symmetric Cones," Clarendon Press, Oxford, 1994.


    F. Facchinei and F. Pang, "Finite-dimensional Variational Ineqaulities and Complementarity Problems, vol. I and II," Springer-Verlag, New York, 2003.


    F. Facchinei and C. Kanzow, Beyond monotonicity in regularization methods for nonlinear complementarity problems, SIAM J. Control Optim., 37 (1999), 1150-1161.doi: 10.1137/S0363012997322935.


    M. S. Gowda, R. Sznajder and J. Tao, Some P-properties for linear transformations on Euclidean Jordan algebras, Linear Algebra Appl., 393 (2004), 203-232.doi: 10.1016/j.laa.2004.03.028.


    D. R. Han, On the coerciveness of some merit functions for complementarity problems over symmetric cones, J. Math. Anal. Appl., 336 (2007), 727-737.doi: 10.1016/j.jmaa.2007.03.003.


    Z. H. Huang and T. Ni, Smoothing algorithms for complementarity problems over symmetric cones, Comput. Optim. Appl., 45 (2010), 557-579.doi: 10.1007/s10589-008-9180-y.


    Z. H. Huang, L. Q. Qi and D. F. Sun, Sub-quadratic convergence of a smoothing Newton algorithm for the $P_0$- and monotone LCP, Math. Program., Ser. A, 99 (2004), 423-441.


    L. C. Kong, J. Sun, and N. H. Xiu, A regularized smoothing Newton method for symmetric cone complementarity problems, SIAM J. Optim., 19 (2008), 1028-1047.doi: 10.1137/060676775.


    L. C. Kong, L. Tuncel and N. H. Xiu, Vector-valued implicit Lagrangian for Symmetric cone complementarity problems, Asia-Pac. J. Oper. Res., 26 (2009), 199-233.


    M. S. Lobo, L. Vandenberghe, S. Boyd and H. Lebret, Application of second-order cone programming, Linear Algebra Appl., 284 (1998), 193-228.doi: 10.1016/S0024-3795(98)10032-0.


    Y. J. Liu, L. W. Zhang and Y. H. Wang, Some properties of a class of merit functions for symmetric cone complementarity problems, Asia-Pac. J. Oper. Res., 23 (2006), 473-495.


    Y. J. Liu, L. W. Zhang and M. J. Liu, Extension of smoothing functions to symmetric cone complementarity problems, Appl. Math. J. Chinese Univ. Ser. B, 22 (2007), 245-252.doi: 10.1007/s11766-007-0214-5.


    Y. J. Liu, L. W. Zhang and Y. H. Wang, Analysis of a smoothing method for symmetric conic linear programming, J. Appl. Math. Comput., 22 (2006), 133-148.doi: 10.1007/BF02896466.


    X. H. Liu and W. Z. Gu, Smoothing Newton algorithms based on a regularized one-parametric class of smoothing functions for generalized complementarity problems over symmetric cones, J. Ind. Manag Optim., 6 (2010), 363-380.


    Z. Y. Luo and N. H. Xiu, Path-following interior point algorithms for the Cartesian $P$*$(\kappa)$-LCP over symmetric cones, Sci. China Ser. A, 52 (2009), 1769-1784.doi: 10.1007/s11425-008-0174-0.


    R. Mifflin, Semismooth and semiconvex functions in constrained optimization, SIAM J. Control Optim., 15 (1977), 959-972.doi: 10.1137/0315061.


    L. Q. Qi, D. F. Sun and L. G. Zhou, A new look at smoothing Newton methods for nonlinear complementarity problems and box constrained variational inequalities, Math. Program. Ser. A, 87 (2000), 1-35.


    L. Q. Qi and J. Sun, A nonsmooth version of Newton's method, Math. Program. Ser. A, 58 (1993), 353-367.doi: 10.1007/BF01581275.


    D. F. Sun and J. Sun, Löwner's operator and spectral functions in euclidean Jordan algebras, Math. Oper. Res., 33 (2008), 421-445.doi: 10.1287/moor.1070.0300.


    A. Yoshise, Interior point trajectories and a homogeneous model for nonlinear complementarity problems over symmetric cones, SIAM J. Optim., 17 (2006), 1129-1153.doi: 10.1137/04061427X.


    L. P. Zhang and X. S. Zhang, Global linear and quadratic one-step smoothing Newton method for $P_0$-LCP, J. Global Optim., 25 (2003), 363-376.doi: 10.1023/A:1022528320719.

  • 加载中

Article Metrics

HTML views() PDF downloads(97) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint